Thunderstorm Wind, Dawson
- When
- June 7, 7:51 PM CST
- Where
- Dawson County, 5 mi NNW of Gothenburg
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.000, -100.183
A couple of wind event occurred across northwest portions of Dawson County during the evening. Storms developed over north-central Nebraska around mid afternoon and slowly tracked south into south-central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
A couple of wind event occurred across northwest portions of Dawson County during the evening. Storms developed over north-central Nebraska around mid afternoon and slowly tracked south into south-central Nebraska. Penny sized hail also accompanied the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 7, 4:51 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 551 PM CDT WED JUN 7 2006 .DISCUSSION...WILL BE SENDING OUT A FORECAST UPDATE SHORTLY. THE REMNANTS OF THUNDERSTORMS CURRENTLY OVER NORTH CENTRAL NEBRASKA APPEAR AS THOUGH THEY COULD MAKE IT INTO NORTHWEST PORTIONS OF OUR CWA...PRIMARY NORTH OF A LEXINGTON TO ST PAUL LINE. THIS IS A LITTLE FURTHER SOUTH AND WEST THAN INDICATED BY OUR PREVIOUS FORECAST. WESELY && .PREV DISCUSSION...(ISSUED 213 PM CDT WED JUN 7 2006) UPDATE...HAVE OPTED FOR SOME LOW POPS IN OUR NORTHEAST COUNTIES FOR THIS EVENING AS CONVECTION HAS ADVANCED SOUTHEAST FROM NORTH CENTRAL NEBRASKA. NEW ZONES WILL BE SENT SHORTLY. && PREV DISCUSSION...(ISSUED 155 PM CDT WED JUN 7 2006) SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. AN UPPER RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT FEATURE ACROSS OUR REGION FOR THE NEXT 24 HOURS. A SURFACE WARM FRONTAL BOUNDARY ALONG THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO BE THE FOCUS OF CONVECTION THIS AFTERNOON AND EVENING. CONVECTION HAS ACTUALLY SUSTAINED FROM LAST NIGHT INTO THIS AFTERNOON ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN NEBRASKA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE DRY LINE IN THE HIGH PLAINS BY EVENING. AS THE RIDGE AXIS BUILDS NORTH INTO OUR REGION...PROPAGATION OF STORMS THAT ORGANIZE SHOULD MOVE AROUND AND NOT DIRECTLY INTO OUR CWA. STORMS WILL APPROACH AND BE CLOSE TO OUR AREA...BUT STILL AM NOT CONVINCED THEY WILL MAKE IT IN AND HAVE MAINTAINED THE DRY FORECAST. THREE WORDS CAN DESCRIBE THE THURSDAY FORECAST PERIOD AND THAT IS HOT AND WINDY. RIDGE AXIS IS OVERHEAD...H85 TEMPS WARM TO 25-30C EAST TO WEST ACROSS OUR CWA. SOUTHERLY WINDS INCREASE IN TIGHTENING GRADIENT AS SURFACE LOW DEEPENS IN NORTHWEST NEBRASKA. H85 WINDS AVERAGE 30-40KTS AND FORECAST SOUNDINGS SUGGEST WE WILL MIX TO AT LEAST H85 IF NOT HIGHER. WILL NEED TO MONITOR FOR POTENTIAL WIND ADVISORY...HOWEVER INITIAL THOUGHT IS THAT IT WILL BE BORDERLINE OF MEETING CRITERIA. WINDS DO NOT DECOUPLE THURSDAY NIGHT AND TEMPERATURES WILL REMAIN QUITE WARM FOR LOWS. SURFACE TROUGH OR COOL FRONTAL BOUNDARY APPROACHES THURSDAY NIGHT AND HAVE LEFT LOW POPS TO ACCOUNT FOR THIS. BOUNDARY PUSHES SOUTHEAST DURING THE DAY ON FRIDAY...STALLING NEAR THE NEBRASKA AND KANSAS BORDER. TEMPERATURES HAVE THE POTENTIAL TO BE QUITE WARM GIVEN THE MILD START TO THE DAY...OR STALL OUT QUICKLY WITH INCREASING CLOUD COVER...AND HAVE ATTEMPTED TO TIGHTEN THE TEMP GRADIENT. HIGHS WILL STILL BE HOT NEAR 100F IN KANSAS SOUTH OF THE FRONT. WITH FRONTAL POSITION ORIENTED NEAR THE NEB AND KANSAS BORDER...AND INCREASING LLVL JET LATE FRIDAY AND PROGRESSION OF SHORTWAVE...HAVE FURTHER INCREASED POPS NORTH OF THE FRONT IN NEBRASKA. LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE A CHANCE OF MOSTLY AFTERNOON AND NIGHT TIME THUNDERSTORMS SATURDAY AND SUNDAY THEN TEMPERATURES THROUGH THE PERIOD. THE SURFACE LOW AND COOL FRONT WILL CONTINUE TO DRIFT TO THE SOUTH ON SATURDAY. EXPECT THAT THERE COULD BE A FEW LINGERING SHOWERS OR THUNDERSTORMS IN THE MORNING. EASTERLY WINDS AND ANOTHER SHORT WAVE COMING THROUGH THE AREA MAY CAUSE A FEW SHOWERS AND THUNDERSTORMS TO REDEVELOP IN THE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE EASTERLY SURFACE WINDS WILL CONTINUE THROUGH SUNDAY AND SUNDAY NIGHT. THERE COULD BE SOME ELEVATED CONVECTION ALONG THE 850MB FRONT THAT SETTLES ACROSS THE FORECAST AREA. SO WILL CONTINUE SOME SLIGHT CHANCES FOR THUNDERSTORMS THROUGH EARLY MONDAY. THE SURFACE WINDS WILL TURN TO THE SOUTHEAST ON MONDAY AND TUESDAY AS A SURFACE LOW DEVELOPS TO THE WEST. BY LATE WEDNESDAY THERE IS A SHORT WAVE THAT IS KICKED OUT AHEAD OF THE MAIN LOW AND THE SURFACE LOW STRENGTHENS AND MOVES INTO THE HIGH PLAINS. WILL LEAVE EVERYTHING DRY SINCE THE TIMING IS AT THE END OF THE PERIOD...BUT WILL HAVE TO MONITOR. TEMPERATURES HAVE BEEN CHALLENGING. THE LATEST RUNS OF THE MODELS ARE MUCH COOLER THAN PREVIOUS RUNS. THE CONCERN IS THAT EVEN AFTER THE PAST COUPLE OF COOL FRONTS HAVE PASSED...TEMPERATURES HAVE WARMED DUE TO DRIER AIR. HAVE COOLED THINGS OFF A BIT FOR THE WEEKEND DUE TO THE EASTERLY WIND COMPONENT...CLOUDS AND A CHANCE OF SOME RAIN. IF THIS HAPPENS...THE TEMPERATURES COULD BE QUITE A BIT COOLER. EARLY NEXT WEEK...TEMPERATURES LEVEL OFF. A WEAK RIDGE BUILDS MONDAY AND TUESDAY BUT IS TEMPERED BY THE COOLER TEMPERATURES AT 850MB. CF/JCB && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT WED JUN 7 2006 NEZ060-072-073-082-083-081200- DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 225 PM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 183. .DAY ONE...THIS EVENING AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES EXIST ACROSS PORTIONS OF THE OUTLOOK AREA DURING THE SATURDAY TO SUNDAY NIGHT TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ046-061-062-074>076-084>087-081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-SHERMAN-BUFFALO-HALL- KEARNEY-ADAMS-CLAY-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 225 PM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES EXIST ACROSS PORTIONS OF THE OUTLOOK AREA DURING THE SATURDAY TO SUNDAY NIGHT TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-047>049-063-064-077-081200- VALLEY-GREELEY-NANCE-HOWARD-MERRICK-POLK-HAMILTON-YORK-FILLMORE- 225 PM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES EXIST ACROSS PORTIONS OF THE OUTLOOK AREA DURING THE SATURDAY TO SUNDAY NIGHT TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 837 PM CDT WED JUN 7 2006 NEZ060-080215- DAWSON- 837 PM CDT WED JUN 7 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON COUNTY... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OCONTO TO 10 MILES NORTH OF GOTHENBURG TO BRADY...AND MOVING SOUTH AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... GOTHENBURG AT 850 PM CDT... WILLOW ISLAND AT 900 PM CDT... COZAD AT 905 PM CDT... FARNAM AT 915 PM CDT... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
The North Platte radar (KLNX), 111 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520881, 5520949.